Lexapro how long to work

Common Questions and Answers about Lexapro how long to work

lexapro

I have been on Lexapro for 11 yrs now. I have tried to stop taking Lexapro three times before but unsuccessful. This time I tapered down, finally stopped but have a ha for 6 days now. I work in medicine and am maried to a Family Practitioner but feel it is important to get opinions from other with experience in this. I am only 1 week out being completely off but inquiring about the length of side effects. Can anyone who has personally encountered this withdrawal tell me how long these s.e.
Your pharmacist can give you good info about this med.
Yes, it takes up to 6 weeks for this type of medication to reach a therapeutic level in your body. You could talk with your doctor about a quick acting anxiety medication to help with the panic attacks in the meantime. Always work closely with your doctor on your medication, so call him and let him know what's happening and see what he suggests. Know that every day gets you closer to feeling better, so hang in there.
How long have you been taking Lexapro? Sometimes it can take a little while for the body to adjust to the medication in my opinion, but SSRIs like these can cause drowsiness in some people. First of all, does it work? If so and this is your only side effect have you tried taking it at night? It may actually help you sleep. However, if these side effects bother you, I always suggest talking it over with your doctor.
On the the other hand i forced myself to go out yesterday and didn't do too bad. So today I decided to go to work to see how that goes. I got half way and felt i needed to turn around and go home but i continued on. I had to have a Valium to calm me down but im doing quite well so far. Maybe the Lexapro is starting to work. My anxiety seems to be at its highest in the morning as soon as i wake up. I take the Lexapro at 9 am everyday, maybe i should take it at night. Any ideas?
So none of us can tell you how it's going to affect you. However, the side effects of Lexapro tend to be fewer than other ssris, at least by reputation and hype. I've had side effects from it, but they're not as bad as from other meds; on the other hand, it hasn't done what I'd hoped, either. The really bad things you read about these meds is from those who have trouble stopping them.
jusy got home from dr , my stress level is out site wake up so stress everyday, the dr not my cardio wants to put me on lexapro for 6 months to help me get passed the stress am in. its 10mg a day does anyone take this and how have you been on it, i also take atenolol 25 mg a day will it mix with that .
has anyone used lexapro ? if so can you tell me how it made you feel and how long you were on it and did it work? is it one of the good antidepresents?
i have huge mood swings during treatment, mostly i am able to control. also i fear that being on AD for so long would be hard to quit after i finish treating. sometimes, life is all about attitude. try to take a positive attitude while you're at it, you'll be surprised by what a huge difference it can make. but whatever choice you make, i believe it will be the right choice.
The "zombie" feeling you describe is a very normal response to anti-depressant/anxiety medication - regardless of which one you are taking. This experience occurs because it usually takes a while for your brain to adjust to the chemicals in these meds. As a very general rule, this SHOULD settle down a bit in 3 weeks. Because everybody has a unique reaction to SSRI's (and others) you may find this feeling lasts a little longer than that.
My doc increased the dose to 30 and that did the job. It takes 8 weeks for the full effect but 6 is practically long enough to know how it will work. My pharmacist said Celexa kind of speeds you up, so there were certain painkillers to avoid when I had a headache. Based on that I doubt that it makes you sleepy, but be sure to check with a professional, as side-effect advice on this board should be regarded as anecdotal.
I just wonder how bad their symptoms are as mine are pretty bad, shaking and not able to eat, don't even know how I get out of bed to be honest. I do know this helps, to have people to talk to so stay in touch, hope you feel better soon. don't worry you will though. that is why we have doctors and friends, they are great too however I feel that I am frustrating them they just want me to be me again. good luck, talk to you soon.
but I have to go to bed I have work early . Thanks again...Im going to give the lexapro a try again im just worried about getting started on it and all of the problems that can possibly come from meds...but im at my breaking point and have to try something anything. You said your weaning off of it....and I hear alot of having to up the dosage bc your body becomes immuned and then it doesnt work any more..and then you switch meds....
I have been trying to wean my wife off Lexapro. Presently she is on 5mg daily. Originally she was on 20mg daily. As I understand the withdrawal regiment as one should not reduce the dosage until the patient is stabilized on that particular dosage. Since she has been on 5mg (2 months) we have experienced several symptoms and they have dissipated, however one symptom has lingered for three weeks. This one is absolutely driving her nuts.
My neurologist doesn't know why or how it happened but he does believe it was the lexapro that did the damage to me. He said HE didn't even know how this SSRI worked in the brain. I was perplexed at this specialist being perplexed. My doctor had thrown this free box-o-lexapro at me like it was candy. I have talked to 2 other people who had this same reaction to the lexapro. Both said it took 2 years before they were completely healed. WOW, what a coincidence.
i don't look for an answer to that, but that is one of the many wonders now. how long has it been now and how are you feeling?
Namaste Lexapro is an antidepressant in a group of drugs called selective serotonin reuptake inhibitors (SSRIs). Lexapro affects chemicals in the brain that may become unbalanced and cause depression or anxiety. Lexapro is used to treat anxiety and major depressive disorder. Like most SSRI's it usually takes several weeks(up to six) to realize the full benefits of the medication.
she says it's probably a drop in my blood pressure and to have that checked...either way, isn't that also related to weaning off of lexapro??? any ideas on how to curb this vertigo would be appreciated....and if anyone knows if it can creep up after a week and a half, let me know! thanks.
Ever since i started the lexapro i feel a lot better than before, a lot o the prior symptoms gave vanished but i'm still struggling with spaciness and some detachment. How long will it take to get back to 100% normal? I don't even know what normal feels like anymore. Will I ever fully recover?
I'd say you should notice a subtle change within a week or two, as long as lexapro is a medication that is going to work for you. Give it 4 to 6 weeks to really see a difference. I really like lexapro. I haven't had any side effects unless i miss a dose. Good luck, I hope it works well for you!
It is the newer version of Effexor, is very strong, is a very stimulating antidepressant so isn't usually used if anxiety is the primary problem unless all other meds have failed to work, and can be very difficult to stop taking.
, ssris), switching directly from one med to another won't necessarily do anything about any withdrawal you might have. That being said, you haven't been on Lexapro long, so it shouldn't be too hard to quit. My only advice, and this is just an opinion, is to do your homework and not just take a psychiatrist's word for it, and if it's a PCP and not a psychiatrist, see a psychiatrist first. These meds can be tricky, and Paxil is one of the trickier ones.
Firstly i just want to say how sorry i am for loss.you must have been through such an incredibly tough time. Along side that you have also had several operations. It is no wonder you are suffering such stress and anxiety. I have been suffering on and off with my anxiety for 15 yrs. Its been a real struggle but you just have to get on in life. I too have been on several different medications,unfortunately one drug may work for one person but not another. Its all trial and error.
Hi, this is my first post, and I guess I just need some help to understand how or if my medication is working, I have spoken to my doctor and he has suggested that I up my current dosage from 10mg to 20mg of Lexapro. To date I've been on Lexapro for 4 weeks and four days. I can't really claim to have experienced any real relief from my constant mood of depression, which has always swung.
I've recently talked to my doctor about trying to up my mood level a little higer and he recomended trying lexapro to maybe elevate the level of seritonin a litle higher so I'm going to try it and see what happens. I am no longer afraid of the meds. Have been on effexor for 10 yrs now and haven't had any problems with it. I would suggest that you try the lexapro. it has a good history of minimal side effects and appears to be very effective and safe.
If so, how long should it last. Should I go ahead and start taking the full 10 mg. of Lexapro until I am completely off the effexor. Could it be side effects from the Lexapro. I would have thought I would have side effects right away if I were going to have any on the Lexapro. Just wondered what your thoughts are on this. Thanks for your help.
MedHelp Health Answers